Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 13, 2005, 3:14 PM EDT for Defiance County, Henry County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 3:14 PM EDT (19:14 UTC)
- Expired
- May 13, 2005, 3:58 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Defiance County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 124 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 131914
SVRIWX
OHC039-069-132015-
/O.NEW.KIWX.SV.W.0012.050513T1914Z-050513T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEFIANCE COUNTY IN OHIO
HENRY COUNTY IN OHIO
* UNTIL 415 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
SEVERE STORM WAS LOCATED 7 MILES SOUTH OF DEFIANCE...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HOLGATE...
NAPOLEON...
MCCLURE...DESHLER AND LIBERTY CENTER...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4126 8445 4111 8434 4118 8388 4148 8390
4149 8427
$$
JAL2 follow-up statements
000
WWUS53 KIWX 131933
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EST FRI MAY 13 2005
OHC039-131941-
/O.CAN.KIWX.SV.W.0012.000000T0000Z-050513T2015Z/
DEFIANCE OH-
331 PM EDT FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
DEFIANCE COUNTY IN OHIO
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4143 8426 4117 8423 4118 8388 4148 8390
4149 8428
$$
OHC069-132015-
/O.CON.KIWX.SV.W.0012.000000T0000Z-050513T2015Z/
HENRY OH-
331 PM EDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EDT FOR...
HENRY COUNTY IN OHIO
AT 326 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS SEVERE
STORM WAS LOCATED NEAR FLORIDA...OR ABOUT 8 MILES SOUTH OF
NAPOLEON...AND MOVING NORTHEAST AT 35 MPH. AT 320 PM EDT...LOCAL LAW
ENFORCEMENT REPORTED QUARTER SIZE HAIL 5 MILES SOUTHEAST OF
DEFIANCE.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NEW BAVARIA...
FLORIDA AND HOLGATE...
HAMLER...
MALINTA AND NAPOLEON...
DESHLER...
MCCLURE...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4143 8426 4117 8423 4118 8388 4148 8390
4149 8428
$$000
WWUS53 KIWX 131958
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
256 PM EST FRI MAY 13 2005
OHC069-132006-
/O.CAN.KIWX.SV.W.0012.000000T0000Z-050513T2015Z/
HENRY OH-
356 PM EDT FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
HENRY COUNTY IN OHIO
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4143 8426 4117 8423 4118 8388 4148 8390
4149 8428
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:10 PM EDT, 4 minutes earlier.
Area forecast discussion, May 13, 3:10 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 210 PM EST FRI MAY 13 2005 .SHORT TERM... TONIGHT AND SATURDAY WARM FRONT RETREATING NORTH RAPIDLY THROUGH THE CWA ATTM. AMPLE SUNSHINE IN THE DEVELOPING WARM SECTOR LEADING TO MODERATE DESTABILIZATION AS MID 60S DEWPOINTS ADVECT QUICKLY NORTH THROUGH ILLINOIS AND INDIANA. SURFACE TEMPS CLIMBING TO NEAR 80 ACROSS THE SOUTHERN PORTION OF THE CWA THIS AFTERNOON SUPPORTING MLCAPE OF AROUND 2000J/KG. VWP AND PROFILERS IN THE WARM SECTOR SHOWING MODERATE MAINLY UNIDIRECTIONAL SHEAR WHICH IS SUPPORTIVE OF MULTICELL SYSTEMS AND BOWING SEGMENTS. FAIRLY LOW FREEZING LEVELS AROUND 11K FEET ALSO SUPPORTIVE OF LARGE HAIL. LARGE SCALE LIFT WILL INCREASE LATE THIS AFTERNOON AND TONIGHT AS MID LEVEL TROUGH BEGINS TO SPREAD HEIGHT FALLS ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY. VISIBLE SATELLITE SHOWING TCU ALREADY DEVELOPING WHERE RICH BOUNDARY LAYER MOISTURE IS RETURNING. WILL CONTINUE WITH GOING FORECAST WITH CATEGORICAL POPS LATE THIS AFTERNOON THROUGH TONIGHT. INCREASING LARGE SCALE LIFT MAY MAINTAIN CONVECTION THROUGH MUCH OF THE NIGHT WITH MODE OF CONVECTION LIKELY BECOMING MORE LINEAR IN NATURE AFTER DARK. FORECAST PACKAGE WILL CONTINUE WITH SEVERE MENTION AND HAS BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH 267. FOR SATURDAY SURFACE COLD FRONT WILL HANG UP ACROSS THE CWA WITH THE FAR SOUTHEAST ZONES REMAINING IN THE WARM SECTOR FOR MUCH OF THE DAY. SPC CONTINUES DAY 2 SLIGHT RISK. WILL CONTINUE WITH GOING FORECAST FOR LIKELY SHRA/TSRA OVER THE EAST. && .LONG TERM... SATURDAY NIGHT THROUGH FRIDAY UNSEASONABLY COLD AIR FOR THE MIDDLE OF MAY WILL SPILL INTO THE LOWER GREAT LAKES FOR THE SECOND HALF OF THE WEEKEND...AND THIS AIRMASS WILL LINGER INTO EARLY NEXT WEEK. BOTH GFS AND NAM WERE SIMILAR WITH THE STRENGTH OF A CLOSE H5 LOW PRESSURE SYSTEM...WHICH IS FCST TO MOVE SLOWLY FROM THE WRN GREAT LAKES SATURDAY NIGHT...THEN TO A POSITION OVER ERN ONTARIO BY MONDAY. COLD...UNSTABLE AIR...COMBINED WITH A FEW EMBEDDED S/WVS SPINNING AROUND THE UPR LOW WILL WARRANT A CHC OF LIGHT SHOWERS SATURDAY NIGHT INTO SUNDAY. PLENTY OF 850 MB MSTR LINGERS ACRS THE REGION THROUGH MONDAY...SO HAVE OPTED TO GO MOSTLY CLOUDY ON SKY CONDITION THROUGH MONDAY. COOL SFC HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY NIGHT...ALLOWING SKIES TO BECOME PARTLY CLOUDY. FOR THE REMAINDER OF THE EXTENDED PERIOD...TUESDAY THROUGH FRIDAY...LONG RANGE MODELS HAVE NOT DECIDED ON A CONSENSUS FOR THE STORM TRACK FOR MID WEEK. SFC HIGH PRES WILL MOVE TO THE EAST ON TUESDAY...FOLLOWED BY A S/WV AND FRONTAL SYSTEM (APCHING FROM THE WEST) WEDNESDAY INTO THURSDAY. WITH VARYING SOLUTIONS ON EXACT POSITION OF THE NEXT FRONTAL SYSTEM (I.E. WILL IT BE FARTHER NORTH OR FARTHER SOUTH)...HAVE SIDED WITH THE ECMWF/HPC SOLUTION FOR TIMING OF THE AFOREMENTIONED WEATHER SYSTEM DURING MID WEEK...WHICH SHOULD BRING AT LEAST A 30 TO 40 PERCENT CHC OF SHOWERS AND THUNDERSTORMS TO THE REGION DURING MID TO LATE WEEK. AS FOR TEMPS...IT SHOULD BE QUITE COOL FOR MAY ON SUNDAY WITH HIGHS ONLY IN THE 50S. TEMPERATURES WILL SHOW A GRADUAL MODERATION TOWARD NORMAL THROUGH MID WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. && SHORT TERM...HITCHCOCK LONG TERM...HICKMAN
Hazardous weather outlook, May 13, 5:55 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EST FRI MAY 13 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140954- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 455 AM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA TODAY CAUSING WARM MOIST AIR TO SURGE INTO THE AREA. AS THE WARM FRONT ASSOCIATED WITH THIS LOW CROSSES THE AREA THIS AFTERNOON AND THIS EVENING... THUNDERSTORMS WILL BECOME MORE NUMEROUS. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. STORMS ARE EXPECTED TO BE MOVING NORTHEAST AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST PORTIONS OF THE AREA ON SATURDAY AFTERNOON AS A COLD FRONT MOVES SLOWLY SOUTHEAST ACROSS THE AREA. THE THREAT OF SEVERE THUNDERSTORMS IS MAINLY SOUTHEAST OF A NAPOLEON OHIO TO PORTLAND INDIANA LINE. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUIRED BE THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 59 min |
| May 13, 5:32 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 58 min |
| May 13, 5:53 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.